Alabama, 2016Damaging Wind in Alabama, July 5, 2016
July 5, 2016 · NWS MOB · 1 event in 1 county or zone
A thunderstorm produced high winds which downed a large tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced high winds which downed a large tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 5, 11:50 AM CST, 13 minutes earlier.
Area forecast discussion, Jul 5, 11:50 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1250 PM CDT TUE JUL 5 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Scattered to numerous SHRA/TSRA will continue to
develop across the region through the afternoon hours, with the best
coverage initially along and northwest of a KMOB to K0J4 line as of
18Z, with potential farther southward development toward the I-10
corridor during the mid to late afternoon. Kept VCTS in all terminal
forecasts through the afternoon, with confidence high enough to
include a TEMPO for MVFR conditions and gusty winds with TSRA at KMOB
and KBFM. Convection should diminish in coverage by early this
evening. /21
&&
.PREV DISCUSSION... /issued 1041 AM CDT TUE JUL 5 2016/
DISCUSSION...See updated information for land areas below.
UPDATE...A shortwave trough is slowly progressing eastward across
northern and central portions of MS and AL this morning, and
regional radar and satellite imagery indicates an associated
weakening complex of storms over northern MS, with other numerous
showers and storms developing farther eastward into central and
northern AL. Farther to the south, scattered showers and
thunderstorms are developing in the moist and unstable environment
across our forecast area on the southern fringe of the trough axis.
Short range models and the past several runs of the HRRR indicate
that convective coverage may become better organized across interior
portions of our forecast area late this morning into this afternoon,
and potentially propagate/develop southward toward the I-10 corridor
during the mid to late afternoon hours. We have increased POPs today,
especially over interior portions of the forecast area this
afternoon, where confidence of better coverage is higher.
Forecast soundings indicate that MLCAPE values will average between
2000-3000 J/KG this afternoon, while precipitable water values
range between 1.9 and 2.2 inches. The very moist and unstable
airmass, along with low to mid level lapse rates between 6-6.5 C/KM
could lend to a few strong to marginally severe storms around the
region. Our local checklists indicate at least a moderate potential
for wet microbursts with the stronger storms that develop this
afternoon, and will update the Hazardous Weather Outlook to add
mention. All other elements generally on track. /21
&&
.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 5, 10:05 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE JUL 5 2016
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1105 AM CDT TUE JUL 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.
HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM
HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND
LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS.
THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF
BEACHES TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS
THE REGION THROUGH THE NEXT SEVERAL DAYS...WITH DAILY MAXIMUM HEAT
INDEX READINGS BETWEEN 100 AND 105 DEGREES...AND PERHAPS AS HIGH AS
AROUND 108 IN A FEW LOCATIONS.
A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ630>635-650-655-670-675-061615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1105 AM CDT TUE JUL 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 11:03 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1203 PM CDT TUE JUL 5 2016
MSZ079-051730-
GEORGE MS-
1203 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT...
AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875
TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865
Special weather statement, Jul 5, 11:23 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1223 PM CDT TUE JUL 5 2016
ALZ053-055-056-262-051815-
MONROE AL-CLARKE AL-CONECUH AL-BALDWIN INLAND AL-
1223 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN CONECUH...NORTH CENTRAL BALDWIN...MONROE AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 115 PM CDT...
AT 1222 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PETERMAN TO 11 MILES NORTHWEST OF FRISCO CITY TO
10 MILES NORTHWEST OF URIAH TO 14 MILES SOUTHEAST OF JACKSON...AND
MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...FRISCO CITY...PETERMAN...URIAH...EXCEL AND REPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3174 8697 3149 8708 3126 8736 3126 8748
3123 8754 3127 8790 3141 8769 3154 8767
3172 8751
TIME...MOT...LOC 1722Z 267DEG 15KT 3164 8729 3150 8757 3142 8763 3132
8777Special weather statement, Jul 5, 11:37 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT TUE JUL 5 2016
ALZ059-262-051815-
ESCAMBIA AL-BALDWIN INLAND AL-
1237 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 115 PM
CDT...
AT 1236 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MCCULLOUGH...OR 18 MILES NORTHWEST OF ATMORE...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCULLOUGH...I65 AND AL 21...POARCH CREEK RESERVATION AND I65 AND CR 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.
&&
LAT...LON 3110 8780 3127 8781 3127 8780 3128 8778
3130 8771 3125 8766 3124 8759 3123 8756
3126 8748 3126 8743 3107 8741
TIME...MOT...LOC 1736Z 267DEG 13KT 3120 8772
BUTTSThunderstorm Wind, Clarke
- When
- July 5, 12:03 PM CST to 12:05 PM CST
- Where
- Clarke County, 1 mi NW of Coffeeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.760, -88.112
Winds estimated at 60 mph downed a large tree across a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 5, 2016$4.4 million · EF1 · 79 events
- Heat in Texas, July 5, 20161 death · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 5 to 7, 2016$408,000 · 56 kt wind · 63 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$1.6 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$667,000 · EF1 · 16 events
- Tornado and Damaging Winds in Minnesota, July 5, 2016$252,000 · EF1 · 22 events
- Damaging Winds and Lightning Strike in Georgia, July 5 to 6, 2016$271,000 · 55 kt wind · 25 events
- Damaging Winds and Lightning Strike in Iowa, July 5 to 6, 2016$217,000 · 65 kt wind · 20 events
- Damaging Winds in Wisconsin, July 5 to 6, 2016$114,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 5, 2016$150,000 · 60 kt wind · 9 events
- Damaging Winds in Texas, July 5, 2016$107,000 · 78 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 5, 2016$45,000 · 1.5 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649291.